MAUDE Adverse Event Report: UNIVERSAL PLUS-HAND CTL PISTOL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

UNIVERSAL PLUS-HAND CTL PISTOL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-6010-002
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received four 60-6010-002 returned opened in unoriginal packaging.The lot number was verified.A visual inspection did not find any obvious defects or abnormalities.A functional inspection was performed using electro surgical unit system 7550 coag function.Coag button was pressed firmly and coag function activated and deactivated as the button was released.Coag function test was repeated several times and did not show any indication of coag activating without the coag button pressed down.A two-year lot history review was conducted and found no other similar events reported for this lot number.A device history review found no abnormalities that would contribute to this reported event.(b)(4).Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00004.Per the instructions for use, the user is advised the following: these electrosurgical suction/irrigation instruments should only be used by surgeons trained in surgical endoscopy according to established hospital protocol.Improper use of this or any other electrosurgical device, can result in a patient injury.Read and become familiar with all instructions and directions before using this device.If you do not achieve proper electrosurgical effect with your normal power settings: check the ground pad for proper contact and position.Replace if necessary.Check all electrosurgical cable connections to the esu and the instrument handle.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed (b)(4) reported on behalf of the customer that the device, 60-6010-002, was being used on (b)(6) 2021 during an unknown procedure and confirmed that the power output was still going without pushing the coag button.This issue has occurred in 2 cases.(b)(4) was created to capture the second event.The procedure was completed with an unknown alternate device.There was no impact/injury to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
UNIVERSAL PLUS-HAND CTL PISTOL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
MDR Report Key12395871
Report Number3007305485-2021-00357
Device Sequence Number4056055
Product Code GEI
UDI-Device Identifier00653405011708
UDI-Public(01)00653405011708(17)250615(30)1(10)202006164
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-6010-002
Device Lot Number202006164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Initial Report FDA Received Date08/31/2021
Patient Sequence Number1